MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 30" (76 CM) APPX 3.3 ML, 20 DROP ADMIN SET W/INTEGRATED CHEMOLOCK DRIP CHAMBER,; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 30" (76 CM) APPX 3.3 ML, 20 DROP ADMIN SET W/INTEGRATED CHEMOLOCK DRIP CHAMBER,; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Model Number CL3011
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Chemical Exposure (2570)
Date of Event 08/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.The investigation is pending.
 
Event or Problem Description
The event involves a 30" (76 cm) appx 3.3 ml, 20 drop admin set w/integrated chemolock¿ drip chamber, spiros® w/red cap, hanger that had a chemo spill from the spiros end on the tubing.The medication used was not specified.No additional information is available.
 
Additional Manufacturer Narrative
H10: one (1) used list # cl3011, 30" (76 cm) appx 3.3 ml, 20 drop admin set (lot # 4868079) connected to the y-smartsite of one (1) bd pump set, one (1) used partially full 10ml syringe, 0.9% nacl by excelsior medical, two (2) icu medical 100 ml nacl containers, and one (1) used unknown safety infusion needle ext set were received and visually inspected.As received, the returned devices appeared to be securely connected.No visible damage or anomalies were observed.The connected devices were primed with water at gravity pressure and leak tested.Leakage occurred from the o-ring/poppet interface of the spinning spiros included on the cl3011 set.No leaks were seen from any of the mating devices returned.The reported complaint can be confirmed.The probable cause of the leaking spiros is due to a molding anomaly on the sealing surface of the poppet sub-component.The device history review for lot number 4868079 was reviewed and there were no relevant non-conformances found.Additional information in h7.The list and lot number of the device was identified as part of a voluntary recall.Icu medical is notifying affected customers via a letter requiring removal of the affected products from the market.

Brand Name
30" (76 CM) APPX 3.3 ML, 20 DROP ADMIN SET W/INTEGRATED CHEMOLOCK DRIP CHAMBER,
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key10508301
Report Number9617594-2020-00371
Device Sequence Number19591423
Product Code ONB
UDI-Device Identifier00887709057012
UDI-Public(01)00887709057012(17)250601(10)4868079
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Model NumberCL3011
Device Catalogue NumberCL3011
Device Lot Number4868079
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer09/15/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1